Alert archive / Texas / Flash Flood Warnings in 2016

Flash Flood Warning 44, NWS Corpus Christi, TX

September 25, 2016Live Oak County, McMullen County, Texas

NWS Corpus Christi, TX issued this flash flood warning at Sep 25, 2016, 8:00 PM CDT for Live Oak County, McMullen County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 25, 2016, 8:00 PM CDT (01:00 UTC)
Expired
Sep 25, 2016, 11:00 PM CDT
In force
3 hr
Issued by
NWS Corpus Christi, TX
Area
Storm-based polygon
Flood severity
None

Counties Live Oak County, TX, McMullen County, TX

The radar

The Corpus Christi radar (KCRP), 105 km from the middle of the area, began a volume at 01:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 00:00Z, 1.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 00:00Z on 2016-09-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2875 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 00:00Z on 2016-09-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2875 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
855 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

835 
WGUS54 KCRP 260100
FFWCRP
TXC297-311-260400-
/O.NEW.KCRP.FF.W.0044.160926T0100Z-160926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
800 PM CDT SUN SEP 25 2016

THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN LIVE OAK COUNTY IN SOUTH CENTRAL TEXAS...
  EASTERN MCMULLEN COUNTY IN SOUTH CENTRAL TEXAS...

* UNTIL 1100 PM CDT

* AT 758 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
  HEAVY RAIN ACROSS THE WARNED AREA. THREE TO FOUR INCHES OF RAIN
  HAVE ALREADY FALLEN IN PORTIONS OF THE WARNED AREA. FLASH FLOODING
  IS EXPECTED TO CONTINUE.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  GEORGE WEST...THREE RIVERS...TILDEN...CHOKE CANYON...ESSEVILLE...
  WHITSETT...CLEGG...CROWTHER...ANNAROSE...SIMMONS...
  CALLIHAM AND LOMA ALTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2806 9815 2806 9859 2864 9854 2864 9834
      2861 9833 2878 9810

$$

PZ
1 follow-up statement
235 
WGUS74 KCRP 260248
FFSCRP

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
948 PM CDT SUN SEP 25 2016

TXC297-311-260400-
/O.CON.KCRP.FF.W.0044.000000T0000Z-160926T0400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LIVE OAK TX-MCMULLEN TX-
948 PM CDT SUN SEP 25 2016

...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1100 PM CDT FOR
WESTERN LIVE OAK AND EASTERN MCMULLEN COUNTIES...

AT 942 PM CDT...DOPPLER RADAR INDICATED THAT RAINFALL INTENSITY HAD
DECREASED...HOWEVER MODERATE RAIN WILL CONTINUE TO FALL OVER ALREADY
SATURATED GROUNDS. THUS FLASH FLOODING COULD CONTINUE THROUGH 11PM.

SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
GEORGE WEST...THREE RIVERS...TILDEN...CHOKE CANYON...ESSEVILLE...
WHITSETT...CLEGG...CROWTHER...ANNAROSE...SIMMONS...
CALLIHAM AND LOMA ALTA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TURN AROUND...DON'T DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.

&&

LAT...LON 2806 9815 2806 9859 2864 9854 2864 9834
      2861 9833 2878 9810

$$

PZ

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 25, 6:39 PM CDT, 1 hour 21 minutes earlier.

Area forecast discussion, Sep 25, 6:39 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
639 PM CDT SUN SEP 25 2016

.DISCUSSION...

Cold front enhanced by convective cold pool is now analyzed into
northwestern CWA. The front will gradually move through, but the
main push of slightly cooler air will be later in the day on
Monday associated with mid and upper level support. Expect current
line of convection to gradually weaken as it pushes eastward
through the evening, but at least scattered convection will
continue across the region through the night. Meso models are in
general agreement in developing another area of showers and
thunderstorms later tonight in far northwest CWA. In general
expect severe threat to remain low. Some storms could have gusty
winds but largely expect below severe limits. Main concern would
be localized heavy rain and potential flash flooding.

&&

.AVIATION...MVFR to VFR conditions expected through the period
with chances for showers and thunderstorms throughout. Cold front
currently running from roughly San Antonio to Laredo will
gradually push eastward overnight. Mainly northeast to northerly
winds likely behind the front. Some thunderstorms with gusty winds
are possible across the region tonight through Monday.

&&

.PREVIOUS DISCUSSION... /Issued 421 PM CDT SUN SEP 25 2016/

SHORT TERM (Tonight through Monday)...

An upper level trough positioned over the central plains will
continue trekking eastward as a cut off low retrogrades over
northern Mexico and the Baja Peninsula overnight and Monday. A
cold front draped across central Texas will slowly progress
southward into the region Monday. There will be a lull in
convection over the Coastal Bend and portions of the Coastal
Plains this afternoon and early evening, but expect redevelopment
of convection overnight. As the boundary pushes further south
anticipate numerous showers and thunderstorms to develop, with the
best chances across the Rio Grande Plains early in the period,
spreading in coverage late tonight into tomorrow. Higher pwat
values over 2 inches will be spread across the region. Deep
Pacific moisture is being ushered into the region with the cut off
low over northern Mexico, and more low level moisture from the
Gulf is also being brought onshore with moderate onshore flow
today. Moderate to locally heavy rainfall will be possible at
times will some of these storms, but with storm motion moving at
current rates, widespread flooding is not expected at this time.

Surface winds ahead the frontal boundary will become easterly
overnight, gradually becoming northeasterly through the
afternoon. Tonight temperatures will be a few degrees cooler than
the past couple of days. Highs tomorrow will be somewhat dependent
on coverage of rain and timing of the cold front moving into the
region. Currently anticipate highs in the low to mid 80s inland,
and in the mid to upper 80s along the coast and southern Coastal
Bend.

LONG TERM (Monday Night through Sunday)...

Models prog the upper cut off low to continue retrograding
westward across Baja CA while the main upper low continues to
swing eastward across the plains, with mid/ upper level high
pressure in between across S TX. This will lead to sfc high
pressure continuing to build across S TX through Monday night and
Tue. As a result, sfc winds restrengthen Monday night to moderate
levels, mainly across the waters. Models also hint at weak re-
enforcing high pressure once again Thu, resulting in a slight
increase in sfc winds briefly Thu. A gradual drying will take
place with pops decreasing from N to S through Tue. The GFS shows
precip continuing along the southern coastal waters through Wed as
an upper level short wave tracks south around the eastern
periphery of the ridge. Therefore, kept a slight chc across the
southern coastal waters through Wed/Wed night, then remove the
mention of precip completely by Thu. Expected to remain dry into
the weekend then re-introduce pops across the waters next Sun.
Temps will be cooler Tue due to the combination of weak to mod CAA
and clouds/rain, then a gradual warming through the latter part of
the week.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    76  88  72  85  71  /  50  70  50  40  20
Victoria          72  85  68  84  67  /  60  60  40  30  10
Laredo            75  87  68  79  68  /  60  60  60  30  10
Alice             74  88  71  85  69  /  50  60  50  30  10
Rockport          77  88  73  83  73  /  50  60  50  40  20
Cotulla           73  81  67  81  67  /  60  60  50  30  10
Kingsville        75  88  71  85  70  /  50  70  50  40  20
Navy Corpus       78  87  75  84  75  /  50  70  50  40  20

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.

&&

PZ/83...AVIATION
Hazardous weather outlook, Sep 25, 5:25 AM CDT, 14 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
525 AM CDT SUN SEP 25 2016

GMZ230-235-250-255-270-275-TXZ229>234-239>247-261030-
BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS-
BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O\CONNOR-
COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM-
COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT
20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM-
WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO
60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL-
JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN-
525 AM CDT SUN SEP 25 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE
TEXAS COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS TODAY. WIDEPSREAD
SEVERE WEATHER IS NOT EXPECTED. HOWEVER, A FEW STORMS MAY BECOME
STRONG AT TIMES WITH GUSTY WINDS OF 40 MPH OR GREATER POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED TO NUMEROUS THUNDERSTORMS MONDAY. THE AREAL COVERAGE OF
THUNDERSTORM ACTIVITY WILL DECREASE TUESDAY. THE PRIMARY THREAT FROM
THUNDERSTORMS THAT FORM WILL BE DANGEROUS LIGHTNING AND LOCALLY
HEAVY RAINS. WIDESPREAD FLOODING OR SEVERE WEATHER IS NOT
ANTICIPATED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

85/87

In the hours before

Special weather statement, Sep 25, 3:37 PM CDT, 4 hours 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
337 PM CDT SUN SEP 25 2016

TXZ243-252100-
NUECES-
337 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT EASTERN NUECES COUNTY...

AT 336 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KINGS CROSSING
GOLF COURSE...OR NEAR CORPUS CHRISTI...MOVING NORTHWEST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CORPUS CHRISTI...CORPUS CHRISTI INTERNATIONAL AIRPORT...
CORPUS CHRISTI COUNTRY CLUB...DOWNTOWN CORPUS CHRISTI...
DRISCOLL CHILDRENS HOSPITAL...COLE PARK...
NAVAL AIR STATION CABANISS FIELD...CHRISTUS SPOHN HOSPITAL SOUTH...
CORPUS CHRISTI DEL MAR EAST CAMPUS...CLARKWOOD...
KINGS CROSSING GOLF COURSE...CORPUS CHRISTI DEL MAR WEST CAMPUS...
BAY AREA MEDICAL CENTER AND TULOSO.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2757 9741 2781 9757 2787 9743 2787 9741
      2761 9731
TIME...MOT...LOC 2036Z 153DEG 21KT 2767 9740

PZ
Special weather statement, Sep 25, 6:18 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
618 PM CDT SUN SEP 25 2016

TXZ230-252345-
MCMULLEN-
618 PM CDT SUN SEP 25 2016

...STRONG THUNDERSTORMS AFFECTING CENTRAL MCMULLEN COUNTY...

AT 617 PM CDT...STRONG THUNDERSTORMS WERE LOCATED SOUTH OF
TILDEN...MOVING NORTHEAST AT 30 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
TILDEN AND CALLIHAM.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2851 9833 2812 9844 2821 9871 2860 9862
TIME...MOT...LOC 2317Z 204DEG 24KT 2832 9855

PZ
Special weather statement, Sep 25, 7:07 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
707 PM CDT SUN SEP 25 2016

TXZ230-231-260045-
MCMULLEN-LIVE OAK-
707 PM CDT SUN SEP 25 2016

...A STRONG THUNDERSTORM WILL AFFECT WESTERN LIVE OAK AND
EASTERN MCMULLEN COUNTIES...

AT 705 PM CDT...A LINE OF STRONG THUNDERSTORMS WAS LOCATED IN
CENTRAL AND EASTERN MCMULLEN COUNTY... MOVING NORTHEAST AT 10 MPH.

WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
THREE RIVERS...CHOKE CANYON...ESSEVILLE...WHITSETT...CLEGG...NELL...
SIMMONS...CALLIHAM AND RAY POINT.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 2870 9801 2869 9801 2866 9809 2859 9805
      2806 9825 2806 9853 2864 9834 2861 9834
      2879 9810
TIME...MOT...LOC 0005Z 238DEG 11KT 2851 9832

PZ
Local storm report, Sep 25, 7:23 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
723 PM CDT SUN SEP 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0638 PM     FLASH FLOOD      TILDEN                  28.46N  98.55W
09/25/2016                   MCMULLEN           TX   LAW ENFORCEMENT

            SHERIFF OFFICER REPORTED HEAVY RAIN AND ROAD FLOODING.

&&

EVENT NUMBER CRP1600010

KW
Local storm report, Sep 25, 7:29 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
729 PM CDT SUN SEP 25 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     FLASH FLOOD      1 SW CALLIHAM           28.47N  98.36W
09/25/2016                   MCMULLEN           TX   PUBLIC

            HEAVY RAIN... FLOODING... AND ESTIMATED 2 INCHES OF
            RAIN IN AN HOUR

&&

EVENT NUMBER CRP1600011

KW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 25, 7:07 PM CDTSpecial Weather StatementCRPLive Oak38 min
Sep 25, 7:11 PM CDTAreal Flood AdvisoryCRPWebb2 hr
Sep 25, 7:22 PM CDTAreal Flood AdvisoryCRPLive Oak, McMullen113 min
Sep 25, 8:07 PM CDTFlash Flood WarningCRPDuval, Webb3 hr
Sep 25, 8:18 PM CDTFlash Flood WatchCRPBee, Duval, Jim Wells, La Salle, Live Oak, McMullen and 1 more8 hr
Sep 25, 8:37 PM CDTFlash Flood WarningCRPWebb113 min
Sep 25, 8:46 PM CDTSpecial Weather StatementCRPDuval44 min
Sep 25, 9:36 PM CDTFlash Flood WarningCRPDuval, Webb114 min
Sep 25, 11:56 PM CDTAreal Flood AdvisoryCRPJim Wells2 hr
Sep 26, 1:40 AM CDTAreal Flood AdvisoryCRPJim Wells, Kleberg, Nueces2 hr
Sep 26, 2:05 AM CDTSpecial Weather StatementCRPNueces25 min
Sep 26, 2:28 AM CDTAreal Flood AdvisoryCRPNueces62 min
Sep 26, 2:56 AM CDTAreal Flood AdvisoryCRPNueces2 hr
Sep 26, 3:02 AM CDTSpecial Marine WarningCRP88 min
Sep 26, 3:32 AM CDTSpecial Marine WarningCRP58 min
Sep 26, 8:19 AM CDTRiver Flood WarningCRPCalhoun, Refugio, Victoria24 hr
Sep 26, 2:33 PM CDTRiver Flood WarningCRPCalhoun, Goliad, Refugio, Victoria6 days
Sep 26, 2:44 PM CDTSpecial Weather StatementCRPJim Wells31 min
Sep 26, 5:12 PM CDTAreal Flood AdvisoryCRPCalhoun, Victoria3 hr
Sep 26, 6:34 PM CDTAreal Flood AdvisoryCRPLa Salle, McMullen3 hr

Nearby

Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.